Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 13, 2018, 5:45 AM CDT for Coke County, Nolan County, Sterling County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2018, 5:45 AM CDT (10:45 UTC)
- Expired
- Aug 13, 2018, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coke County, TX, Nolan County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 99 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:00 AM CDT | FLASH FLOOD | 2 Sw Silver, TX | FLOODED ROADS (COUNTY AND RANCH) AROUND THE CITY OF SILVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 135 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
172
WGUS54 KSJT 131045
FFWSJT
TXC081-353-431-131345-
/O.NEW.KSJT.FF.W.0016.180813T1045Z-180813T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
545 AM CDT MON AUG 13 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northwestern Coke County in west central Texas...
Eastern Sterling County in west central Texas...
Western Nolan County in west central Texas...
* Until 845 AM CDT.
* At 544 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to one inch of rain has already fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Sweetwater, Roscoe, Maryneal, Silver, Champion, The Intersection Of
Ranch Road 608 And Highway 147 and Camp Boothe Oaks.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following low water crossings ...
IH 20 frontage roads crossing Sweetwater Creek...
IH 20 frontage roads crossing Towd Creek...
County Road 108 crossing Kldoogan Creek...
County Road 143 crossing Idlewild Creek...
crossings along County Road 226...
County Road 133 crossing Plum Creek...
County Road 145 crossing Sweetwater Creek and
County Road 137 crossing South Fork Champion Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3252 10031 3208 10048 3189 10084 3209 10083
3209 10066 3234 10067 3253 10055
$$
WoodwardWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:21 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 13, 3:21 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 321 AM CDT Mon Aug 13 2018 .SHORT TERM... (Today and Tonight) ...Locally Heavy Rain and Flash Flooding Possible through Today... Quality gulf moisture, a warm front and lift from an upper level low, meandering across the South Plains between Lubbock and Midland, will result in another day of much needed rainfall across West Central Texas. The Del Rio Sounding was unstable with CAPE Values around 1600 J/KG this morning. GFS depicts PWAT Values near 2 inches across much of the area today. Texas Tech WRF, which has been performing well, shows continued precipitation through today for much of the area. Average rainfall totals will range from 0.75 to 1.5 inches today. The rain yesterday saturated some soils and today may lead to some localized flooding and perhaps increased runoff into our rivers. Training of heavy rain showers or thunderstorms may lead to flooding of low lying areas and low water crossings. The precipitation will gradually end from south to north tonight as the upper level low lifts north into western Kansas. Best Pops tonight will be across the northeastern Big Country. .LONG TERM... (Tuesday through Friday) Upper level high pressure building into the area Tuesday through Friday will result in drier and warmer weather across West Central Texas. (Saturday and Sunday) Upper level high pressure system weakens by Saturday and Sunday, allowing some weak shortwave energy to impact the area west of Ozona and the northern Big Country. Have introduced very low 10-15 Pops. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 72 89 72 / 90 30 10 10 San Angelo 80 71 91 72 / 80 20 10 5 Junction 84 71 89 72 / 70 20 5 5 Brownwood 82 71 90 72 / 80 30 10 10 Sweetwater 81 70 90 72 / 70 20 10 10 Ozona 81 71 88 71 / 70 20 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 40/26
Hazardous weather outlook, Aug 13, 5:42 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 542 AM CDT Mon Aug 13 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 542 AM CDT Mon Aug 13 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Areas of very heavy rain and isolated thunderstorms will continue this afternoon and tonight across the area. The primary hazards will continue to be heavy rainfall resulting in localized flash flooding and a few cloud to ground lightning strikes. Rain will end tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 13, 4:58 AM CDT, 47 minutes before
Special Weather Statement National Weather Service San Angelo TX 458 AM CDT Mon Aug 13 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 458 AM CDT Mon Aug 13 2018 ...Very Heavy Rainfall and Localized Flash Flooding Possible Today... Expect an area of rain and isolated thunderstorms, some producing heavy rain, to continue to develop this morning. The area of rain will increase in areal coverage and intensity across West Central Texas through the morning commute and throughout the day. A few localized areas could get another 2 to 4 inches of rain that could flood low water crossings. It is important to remember that very heavy rain can result in flash flooding of low water crossings and low lying areas.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:08 AM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Sterling | 3 hr |
| Aug 13, 9:12 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 2 hr |
| Aug 13, 10:41 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 2 hr |
| Aug 13, 10:58 AM CDT | Areal Flood Advisory | SJT | Nolan | 2 hr |
| Aug 13, 1:04 PM CDT | Areal Flood Advisory | SJT | Brown | 116 min |
| Aug 13, 4:04 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.